Kottwitz-Rapoport and p-rank strata in the reduction of Shimura varieties of PEL type
Annales de l'Institut Fourier, Volume 65 (2015) no. 3, p. 1031-1103

We study the reduction of certain integral models of Shimura varieties of PEL type with Iwahori level structure. On these spaces we have the Kottwitz-Rapoport and the p-rank stratification. We show that the p-rank is constant on a KR stratum, generalizing a result of Ngô and Genestier. We prove an abstract, uniform formula for the p-rank on a KR stratum. In the symplectic and in the unitary case we derive explicit formulas for its value. We apply these formulas to the question of the density of the ordinary locus and to the question of the dimension of the p-rank 0 locus.

Nous étudions la réduction de certains modèles entiers des variétés de Shimura de type PEL à structure de niveau Iwahori. Sur ces espaces on a la stratification de Kottwitz-Rapoport et la stratification de p-rang. Nous montrons que le p-rang est constant sur un strate de Kottwitz-Rapoport, généralisant un résultat de Ngô et Genestier. Nous montrons une formule abstraite, uniforme pour le p-rang sur un strate de Kottwitz-Rapoport. Dans les cas symplectique et unitaire nous trouvons des formules explicites pour sa valeur. Nous appliquons ces formules à la question de la densité du lieu ordinaire et à la question de la dimension du lieu de p-rang 0.

DOI : https://doi.org/10.5802/aif.2951
Classification:  14G35,  14K10
Keywords: Abelian varieties, p-rank stratification, Kottwitz-Rapoport stratification, Iwahori decomposition, ordinary locus, Hilbert-Blumenthal modular varieties, affine Deligne-Lusztig varieties
@article{AIF_2015__65_3_1031_0,
     author = {Hartwig, Philipp},
     title = {Kottwitz-Rapoport and $p$-rank strata in the reduction of Shimura varieties of PEL type},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {65},
     number = {3},
     year = {2015},
     pages = {1031-1103},
     doi = {10.5802/aif.2951},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2015__65_3_1031_0}
}
Hartwig, Philipp. Kottwitz-Rapoport and $p$-rank strata in the reduction of Shimura varieties of PEL type. Annales de l'Institut Fourier, Volume 65 (2015) no. 3, pp. 1031-1103. doi : 10.5802/aif.2951. http://www.numdam.org/item/AIF_2015__65_3_1031_0/

[1] Amitsur, S. A. On the characteristic polynomial of a sum of matrices, Linear and Multilinear Algebra, Tome 8 (1979/80) no. 3, pp. 177-182 | Article | MR 560557 | Zbl 0429.15006

[2] Demazure, M. Lectures on p -divisible groups, Springer-Verlag, Berlin, Lecture Notes in Mathematics, Vol. 302 (1972), pp. v+98 | MR 344261 | Zbl 0247.14010

[3] Genestier, A. Un modèle semi-stable de la variété de Siegel de genre 3 avec structures de niveau de type Γ 0 (p), Compositio Math., Tome 123 (2000) no. 3, pp. 303-328 | Article | MR 1795293 | Zbl 0974.11029

[4] Goren, E.; Kassaei, P. Canonical subgroups over Hilbert modular varieties, J. Reine Angew. Math., Tome 670 (2012), pp. 1-63 | Article | MR 2982691 | Zbl 1264.14038

[5] Görtz, U.; Yu, C.-F. Supersingular Kottwitz-Rapoport strata and Deligne-Lusztig varieties, J. Inst. Math. Jussieu, Tome 9 (2010) no. 2, pp. 357-390 | Article | MR 2602029 | Zbl 1191.14028

[6] Görtz, U.; Yu, C.-F. The supersingular locus of Siegel modular varieties with Iwahori level structure, Math. Ann., Tome 353 (2012) no. 2, pp. 465-498 | Article | MR 2915544 | Zbl 1257.14019

[7] Haines, T. Introduction to Shimura varieties with bad reduction of parahoric type, Harmonic analysis, the trace formula, and Shimura varieties, Amer. Math. Soc., Providence, RI (Clay Math. Proc.) Tome 4 (2005), pp. 583-642 | MR 2192017 | Zbl 1148.11028

[8] Haines, Thomas J.; Châu, Ngô Bao Alcoves associated to special fibers of local models, Amer. J. Math., Tome 124 (2002) no. 6, pp. 1125-1152 http://muse.jhu.edu/journals/american_journal_of_mathematics/v124/124.6haines.pdf | Article | MR 1939783 | Zbl 1047.20037

[9] Hamacher, P. The p-rank stratification on the Siegel moduli space with Iwahori level structure, Manuscripta Math., Tome 143 (2014) no. 1-2, pp. 51-80 | Article | MR 3147444

[10] Hartwig, P. Kottwitz-Rapoport and p-rank strata in the reduction of Shimura varieties of PEL type, Germany, Universität Duisburg-Essen (2012) (Masters thesis)

[11] Hoeve, M. Stratifications on moduli spaces of abelian varieties and Deligne-Lusztig varieties, The Netherlands, Faculteit der Natuurwetenschappen, Wiskunde en Informatica (2010) (Masters thesis)

[12] Kottwitz, R. Isocrystals with additional structure, Compositio Math., Tome 56 (1985) no. 2, pp. 201-220 | Numdam | MR 809866 | Zbl 0597.20038

[13] Kottwitz, R. Points on some Shimura varieties over finite fields, J. Amer. Math. Soc., Tome 5 (1992) no. 2, pp. 373-444 | Article | MR 1124982 | Zbl 0796.14014

[14] Kottwitz, R.; Rapoport, M. Minuscule alcoves for GL n and G Sp 2n , Manuscripta Math., Tome 102 (2000) no. 4, pp. 403-428 | Article | MR 1785323 | Zbl 0981.17003

[15] Mumford, D. Abelian varieties, Published for the Tata Institute of Fundamental Research, Bombay, Tata Institute of Fundamental Research Studies in Mathematics, No. 5 (1970), pp. viii+242 | MR 282985 | Zbl 0223.14022

[16] Ngô, B.C.; Genestier, A. Alcôves et p-rang des variétés abéliennes, Ann. Inst. Fourier (Grenoble), Tome 52 (2002) no. 6, pp. 1665-1680 http://aif.cedram.org/item?id=AIF_2002__52_6_1665_0 | Article | Numdam | MR 1952527 | Zbl 1046.14023

[17] Oda, Tadao The first de Rham cohomology group and Dieudonné modules, Ann. Sci. École Norm. Sup. (4), Tome 2 (1969), pp. 63-135 | Numdam | MR 241435 | Zbl 0175.47901

[18] Pappas, G. On the arithmetic moduli schemes of PEL Shimura varieties, J. Algebraic Geom., Tome 9 (2000) no. 3, pp. 577-605 | MR 1752014 | Zbl 0978.14023

[19] Pappas, G.; Rapoport, M. Local models in the ramified case. II. Splitting models, Duke Math. J., Tome 127 (2005) no. 2, pp. 193-250 | Article | MR 2130412 | Zbl 1126.14028

[20] Pappas, G.; Rapoport, M. Twisted loop groups and their affine flag varieties, Adv. Math., Tome 219 (2008) no. 1, pp. 118-198 (With an appendix by T. Haines and M. Rapoport) | Article | MR 2435422 | Zbl 1159.22010

[21] Pappas, G.; Rapoport, M. Local models in the ramified case. III. Unitary groups, J. Inst. Math. Jussieu, Tome 8 (2009) no. 3, pp. 507-564 | Article | MR 2516305 | Zbl 1185.14018

[22] Pappas, G.; Rapoport, M.; Smithling, B. Local models of Shimura varieties, I. Geometry and combinatorics, Handbook of moduli. Vol. III, Int. Press, Somerville, MA (Adv. Lect. Math. (ALM)) Tome 26 (2013), pp. 135-217 | MR 3135437

[23] Pappas, G.; Zhu, X. Local models of Shimura varieties and a conjecture of Kottwitz, Invent. Math., Tome 194 (2013) no. 1, pp. 147-254 | Article | MR 3103258 | Zbl 1275.14025

[24] Rapoport, M.; Zink, Th. Period spaces for p -divisible groups, Princeton University Press, Princeton, NJ, Annals of Mathematics Studies, Tome 141 (1996), pp. xxii+324 | MR 1393439 | Zbl 0873.14039

[25] Reiner, I. Maximal orders, The Clarendon Press Oxford University Press, Oxford, London Mathematical Society Monographs. New Series, Tome 28 (2003), pp. xiv+395 (Corrected reprint of the 1975 original, With a foreword by M. J. Taylor) | MR 1972204 | Zbl 1024.16008

[26] Smithling, B. Topological flatness of local models for ramified unitary groups. I. The odd dimensional case, Adv. Math., Tome 226 (2011) no. 4, pp. 3160-3190 | Article | MR 2764885 | Zbl 1213.14050

[27] Smithling, B. Topological flatness of orthogonal local models in the split, even case. I, Math. Ann., Tome 350 (2011) no. 2, pp. 381-416 | Article | MR 2794915 | Zbl 1232.14015

[28] Smithling, B. Topological flatness of local models for ramified unitary groups. II. The even dimensional case, J. Inst. Math. Jussieu, Tome 13 (2014) no. 2, pp. 303-393 | Article | MR 3177281

[29] Stamm, H. On the reduction of the Hilbert-Blumenthal-moduli scheme with Γ 0 (p)-level structure, Forum Math., Tome 9 (1997) no. 4, pp. 405-455 | Article | MR 1457134 | Zbl 0916.14022

[30] Viehmann, E.; Wedhorn, T. Ekedahl-Oort and Newton strata for Shimura varieties of PEL type, Math. Ann., Tome 356 (2013) no. 4, pp. 1493-1550 | Article | MR 3072810

[31] Wedhorn, Torsten Ordinariness in good reductions of Shimura varieties of PEL-type, Ann. Sci. École Norm. Sup. (4), Tome 32 (1999) no. 5, pp. 575-618 | Article | Numdam | MR 1710754 | Zbl 0983.14024

[32] Yu, C.-F. (Personal communication)